MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If explanted, give date: not applicable, as the lens remains implanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that debris was noticed on a aab00 20.5 diopter intraocular lens (iol) after it was placed in the patient's capsular bag.The doctor removed the debris prior to completing the surgery and the lens remains implanted in the patient's operative eye.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 02/19/2018.Device returned to manufacturer? yes.Device evaluation: daisy wheel, swab and cartridge without the lens were returned to the manufacturer.Further investigation could not be performed, as the lens remains implanted.Debris was neither visible nor retrievable from the swab.The reported complaint was not confirmed.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed that no other complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7279014
Report Number3011852734-2018-00020
Device Sequence Number2006544
Product Code HQL
UDI-Device Identifier05050474548671
UDI-Public(01)05050474548671(17)211016
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/16/2021
Device Model NumberAAB00
Device Catalogue NumberAAB0000205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2018
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer03/08/2018
Initial Report FDA Received Date02/16/2018
Supplement Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1